Michigan Man Dies After COVID-19 Vaccine

Michigan Man Dies After COVID-19 Vaccine

A 90-year-old Michigan man died a day after receiving his first dose of the Moderna COVID-19 vaccine. Five days later, a well-known Detroit TV anchor perished after getting her shot. But experts say that both the Pfizer and Moderna vaccines have been rigorously monitored for safety and most likely did not cause the deaths.

According to The Detroit Free Press, Daniel Thayne Simpson, who served in the Korean War, was found dead by his son Feb. 4. Experts say that likely his age was a factor in his passing. No autopsy was performed, however, because authorities said he died of natural causes.

“The baseline death rate of 90-year-olds is high because they’re 90 years old,” said Dr. David Henry Gorski, a surgical oncologist at Wayne State University School of Medicine and the managing editor of the website Science-Based Medicine. “When you roll out a mass vaccination program on this scale, which is pretty much unprecedented now, by the law of large numbers, there are going to be quite a few reports of people who die or have something bad happen to them after getting vaccinated just by random chance alone.”

Former TV anchor Karen Hudson Samuels, 68, reportedly died of a stroke on Feb. 9, according to an autopsy. Her husband said there is no way to determine if the vaccine played any role in her death, reveals the Free Press.

According to the Vaccine Adverse Event Reporting System (VAERS), there have been 1,170 reports of post-vaccine deaths from Dec. 14, 2020, to Feb. 7 of this year. Experts say that these deaths among the 55 million Americans who have received at least one COVID-19 vaccine are not unexpected, nor are they higher than deaths that occur in the general population.

Dr. Arnold Monto, an epidemiologist at the University of Michigan, who chaired the Food and Drug Administration committee that granted emergency use authorization for the Pfizer and Moderna vaccines, told the Free Press that “sudden death has not been reported as a consequence” of COVID-19 vaccines.

“When you are vaccinating an older population, this is always going to happen,” he said.

Gorski said that COVID-19 vaccines are carefully monitored for safety, not only by VAERS, but also by V-Safe, a text-messaging system that people can use to alert the Centers for Disease Control and Prevention directly.

© 2021 NewsmaxHealth. All rights reserved.

There is no custom code to display.